Colorado, 2020High Wind in Colorado, April 10, 2020
April 10, 2020 · NWS PUB · 2 events in 2 counties and zones
High winds were reported across portions of southern Colorado during the afternoon and evening hours of April 10th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds were reported across portions of southern Colorado during the afternoon and evening hours of April 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 10, 10:47 AM MST, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 10, 10:47 AM MST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1147 AM MDT Fri Apr 10 2020
.SHORT TERM...(Today and tonight)
Issued at 351 AM MDT Fri Apr 10 2020
Some patchy low clouds will be possible thru midmorning over
portions of the plains and in the central mtns. This afternoon,
isolated to scattered showers are expected to develop over the mtns,
high valleys, and adjacent lower elevations, which could last into
the early evening. Will also include the mention of isolated
thunderstorms. Temps today are expected to be above average, with
highs in the upper 60s to lower 70s along the I-25 corridor, lower
and mid 70s over the southeast plains, upper 50s to lower 60s in the
high valleys and Teller County. Breezy southwest winds are expected
over the far southeast plains this afternoon and evening, with gusts
of 30 to 35 mph. There could be some spotty critical fire weather
conditions for a couple hours in southern portions of the San Luis
Valley this afternoon, where it will be a little breezy at times and
RH values are expected to fall to a little below 15 percent.
By midevening, just some isolated showers will still be possible,
and mainly over Teller and El Paso Counties. Then by late night,
dry weather is expected across southeast and south central CO. Late
tonight, some low clouds will be possible over Las Animas and Baca
Counties. Overnight lows should mostly be in the upper 30s to lower
40s across the plains, in the 20s in the San Luis Valley, and in the
upper 20s to lower 30s in the Upper Arkansas River Valley and Teller
County.
.LONG TERM...(Saturday through Thursday)
Issued at 351 AM MDT Fri Apr 10 2020
...Winter Briefly Returns Saturday night...
Saturday...The upper level low pressure system will be located over
southern AZ Sat morning, moving east into NM and opening up by the
evening. This system will provide some warm air advection for the
forecast area through the day, giving us one more nice day before
winter returns. Temps will climb into the 60s for the high valleys,
and upper 60s to upper 70s for the plains. A strong shortwave to the
north will drop south across the Rockies through the day, pushing
cold air and pcpn into CO and reaching the Palmer Divide by Sat
evening.
Sunday and Monday...As the cold front rushes south late Sat, temps
will drop rapidly, northerly winds will gust to 30 mph, and pcpn
will develop from north to south. Pcpn that initially starts out as
liquid will switch over to a rain/snow mix, then snow as the cold
air pours in from the north. At this time, forecast snow amounts
through Mon range from 3 to 5 inches for Monument Hill, 4 to 8
inches for Teller County, 1 to 3 inches for the rest of El Paso
County, 2 inches for the remainder of the higher terrain, and
perhaps around an inch for the I-25 corridor. These amounts will
change over the next day or two, but the main impact from this quick
blast of winter will be the cold air settling in for Sun and Mon.
Highs for the high valleys both days will be in the mid 40s to
around 50F. However, across the plains high temps will be in the 30s
to near 40F for Sun, then mid 30s to mid 40s for Mon. Overnight lows
both Sun night and Mon night will be in the teens to near 20F. So,
very cold temps that are well below seasonal norms, and tender
outdoor vegetation, sprinkler systems and water hoses will need to
be attended to until the area gets past this wintry reminder.
Tuesday through Thursday...Northwest flow aloft remains in place,
with multiple hard to time shortwaves keeping the weather pattern
unsettled. There will be a daily chance for pcpn, mainly tied to the
higher terrain but at times spilling over onto the adjacent plains.
Temps will continue to be cold and below seasonal norms on Tue, then
gradual warming for Wed and Thu. Moore
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1147 AM MDT Fri Apr 10 2020
VFR conditions expected at COS, PUB and ALS over the next 24
hours. Breezy west to southwest winds expected at the terminals
this afternoon through the early evening. Scattered showers and a
possible thunderstorm expected over the higher terrain west of
the terminals through the early evening. A few showers could
spread east across the immediate adjacent plains, leading to
possible gusty and erratic winds near the terminals, mainly COS.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...28
LONG TERM...MOORE
AVIATION...MW
Hazardous weather outlook, Apr 10, 12:48 PM MST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
148 PM MDT Fri Apr 10 2020
COZ058>089-093>099-112000-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
148 PM MDT Fri Apr 10 2020
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered showers, with a few possible thunderstorms
can be expected this afternoon and early evening over the mountains,
through the high valleys and out across the I-25 corridor. Lightning
will be the main storm threat. In addition, some light snow
accumulations will be possible over the highest peaks, mainly in
the central mountains, the northern Sangre de Cristo mountains,
and Pikes Peak.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Winter makes a return to the region beginning Saturday night, as
a cold front pushes south across the Palmer Divide. This will
bring much colder air, northerly winds gusting up to 30 mph, and
the return of snow to the lower elevations and specifically the
southern I-25 corridor Saturday night through Monday.
Significant snow accumulations will be possible over the mountains,
while the lower elevations could see a couple of inches of new
snow. While there is still some uncertainty as to how much snow
will fall with this weather system, it will definitely bring
unseasonably cold temperatures to all of south central and southeast
Colorado Sunday night and Monday. Expected low temperatures Monday
morning in the single digits across the higher terrain and in the
teens across the plains, are more indicative of mid-January than
mid-April across southern Colorado. These cold temperatures could
damage any tender vegetation or irrigation systems that may have
been activated during the recent extended period of warm Springtime
weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters will not be needed this afternoon or tonight.
23/23
High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- April 10, 12:51 PM MST to 12:52 PM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
Trinidad Airport reported gust.
High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- April 10, 4:54 PM MST to 4:55 PM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
Pueblo Airport reported gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Montana, April 10 to 11, 2020$1.0 million · 4 events
- Flash Flood in American Samoa, April 10, 2020$50,000 · 1 event
- Winter Storm in Montana, April 10 to 12, 202011 events
- Hail in Texas, April 10, 2020$500 · 2.75 in hail · 10 events
- Frost and Freeze in Virginia, April 10 to 11, 20209 events
- Frost and Freeze in Maryland, April 10 to 11, 20205 events
- Winter Storm in Wyoming, April 10 to 12, 20202 events
- Winter Weather in West Virginia, April 10, 20201 event
- Blizzard in Alaska, April 10 to 12, 20201 event
- High Wind in Hawaii, April 10, 202056 kt wind · 1 event
- Winter Weather in Vermont, April 10 to 11, 20201 event
- Hail in Texas, April 10, 20200.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 937957, 937956.